Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 34, NWS Grand Rapids, MI

May 22, 2011Allegan County, Barry County, Kalamazoo County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at May 22, 2011, 7:16 PM EDT for Allegan County, Barry County, Kalamazoo County, Michigan. It was in force for 59 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 7:16 PM EDT (23:16 UTC)
Expired
May 22, 2011, 8:15 PM EDT
In force
59 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allegan County, MI, Barry County, MI, Kalamazoo County, MI

The radar

The Grand Rapids radar (KGRR), 56 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 7:30 PM EDTTSTM WND DMG2 S Kalamazoo, MITREE BRANCHES DOWN IN THE WESTNEDGE AREA. ALSO .10 INCH HAIL.
May 22, 7:39 PM EDTTSTM WND GST 50Portage, MIESTIMATED 50 MPH WIND.
May 22, 7:40 PM EDTTSTM WND GST 553 S Kalamazoo, MIESTIMATED WIND GUST. TREES AND/OR BRANCHES DOWN IN THE AREA.
May 22, 7:40 PM EDTTSTM WND GST 65Schoolcraft, MI65 MPH WIND GUST MEASURED BY SKYWARN SPOTTER.
May 22, 7:43 PM EDTHAIL 0.25Wsw Plainwell, MIPEA SIZED HAIL RECEIVED IN PLAINWELL.
May 22, 7:53 PM EDTNON-TSTM WND GST 584 Sse Kalamazoo, MI58 MPH WIND GUST MEASURED BY ASOS
May 22, 8:15 PM EDTTSTM WND DMGDelton, MITREE DOWN NEAR DELTON REPORTED BY WXMI 17.
May 22, 8:20 PM EDTTSTM WND DMG3 Ese Kalamazoo, MITELEPHONE POLE DOWN NEAR MILLER AND SPRINKLE.
May 22, 8:20 PM EDTTSTM WND DMGKalamazoo, MI3 TO 8 INCH TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 5:32 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WUUS53 KGRR 222316
SVRGRR
MIC005-015-077-230015-
/O.NEW.KGRR.SV.W.0034.110522T2316Z-110523T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
716 PM EDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALLEGAN COUNTY IN SOUTHWEST MICHIGAN...
  SOUTHERN BARRY COUNTY IN SOUTHWEST MICHIGAN...
  KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 815 PM EDT

* AT 712 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF PLAINWELL
  TO DECATUR..AND MOVING EAST NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KALAMAZOO...          RICHLAND...           SCHOOLCRAFT...
  NASHVILLE...          PLAINWELL...          OSHTEMO...
  GALESBURG...          FULTON...             PORTAGE...
  CLIMAX...             VICKSBURG...          ALAMO...
  AUGUSTA...            MORGAN...             ASSYRIA...
  BANFIELD...           HICKORY CORNERS...    LACEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4242 8577 4242 8586 4263 8574 4263 8507
      4242 8507 4242 8530 4207 8530 4207 8576
TIME...MOT...LOC 2316Z 254DEG 35KT 4239 8576 4210 8592
WIND...HAIL 60MPH 1.00IN

$$

MEADE
3 follow-up statements
446 
WWUS53 KGRR 222339
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
739 PM EDT SUN MAY 22 2011

MIC005-015-077-230015-
/O.CON.KGRR.SV.W.0034.000000T0000Z-110523T0015Z/
BARRY MI-KALAMAZOO MI-ALLEGAN MI-
739 PM EDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ALLEGAN...KALAMAZOO AND SOUTHERN BARRY COUNTIES UNTIL 815 PM EDT...

AT 734 PM EDT...LOCAL LAW ENFORCEMENT IN VAN BUREN COUNTY REPORTED A 
LINE OF SEVERE THUNDERSTORMS PRODUCING LARGE HAIL...AND DAMAGING 
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM PLAINWELL TO MARCELLUS...MOVING EAST AT 35 MPH.

IN ADDITION...AT 730 PM VAN BUREN COUNTY 911 DISPATCH REPORTED 
SEVERAL TREES DOWN ACROSS THE COUNTY FROM THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  KALAMAZOO...          RICHLAND...           SCHOOLCRAFT...
  NASHVILLE...          PLAINWELL...          OSHTEMO...
  GALESBURG...          FULTON...             PORTAGE...
  CLIMAX...             VICKSBURG...          ALAMO...
  AUGUSTA...            MORGAN...             ASSYRIA...
  BANFIELD...           HICKORY CORNERS...    LACEY...

LAT...LON 4207 8576 4238 8577 4257 8572 4263 8528
      4263 8509 4261 8508 4242 8514 4242 8530
      4207 8530 4207 8532 4207 8564
TIME...MOT...LOC 2338Z 250DEG 29KT 4246 8561 4206 8574
WIND...HAIL 60MPH 1.00IN

$$

JK
773 
WWUS53 KGRR 230000
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
800 PM EDT SUN MAY 22 2011

MIC005-015-077-230015-
/O.CON.KGRR.SV.W.0034.000000T0000Z-110523T0015Z/
BARRY MI-KALAMAZOO MI-ALLEGAN MI-
800 PM EDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ALLEGAN...KALAMAZOO AND SOUTHERN BARRY COUNTIES UNTIL 815 PM EDT...

AT 757 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF
60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10
MILES NORTHEAST OF PLAINWELL TO 10 MILES EAST OF SCHOOLCRAFT...MOVING
NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  KALAMAZOO...          RICHLAND...           SCHOOLCRAFT...
  NASHVILLE...          PLAINWELL...          GALESBURG...
  FULTON...             PORTAGE...            CLIMAX...
  VICKSBURG...          AUGUSTA...            MORGAN...
  ASSYRIA...            BANFIELD...           HICKORY CORNERS...
  LACEY...              DOWLING...            DELTON...

LAT...LON 4207 8562 4207 8565 4239 8567 4258 8568
      4263 8528 4263 8523 4242 8520 4242 8530
      4211 8530
TIME...MOT...LOC 0000Z 236DEG 29KT 4257 8549 4210 8543
WIND...HAIL 60MPH 1.00IN

$$
779 
WWUS53 KGRR 230015
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
815 PM EDT SUN MAY 22 2011

MIC005-015-077-230025-
/O.EXP.KGRR.SV.W.0034.000000T0000Z-110523T0015Z/
BARRY MI-KALAMAZOO MI-ALLEGAN MI-
815 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLEGAN...
KALAMAZOO AND SOUTHWESTERN BARRY COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

LAT...LON 4207 8562 4207 8565 4239 8567 4258 8568
      4263 8528 4263 8523 4242 8520 4242 8530
      4211 8530
TIME...MOT...LOC 0015Z 236DEG 29KT 4262 8533 4215 8528

$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:31 PM EDT, 45 minutes earlier.

Area forecast discussion, May 22, 6:31 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
631 PM EDT SUN MAY 22 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(353 PM EDT SUN MAY 22 2011)
STRONG TO SEVERE STORMS WILL BE POSSIBLE TONIGHT AS A COLD FRONT
APPROACHES THE AREA.  SCATTERED SHOWERS AND STORMS WILL LINGER
THROUGH MONDAY EVENING THEN COME TO AN END.  TUESDAY LOOKS MAINLY
DRY...WITH THE NEXT CHANCE OF RAIN COMING ON WEDNESDAY WITH LOW
PRESSURE PASSING TO OUR SOUTH.  TEMPERATURES WILL COOL OFF...FROM
THE 70S ON MONDAY...INTO THE 60S FOR TUESDAY AND WEDNESDAY.

&&

.SHORT TERM...(353 PM EDT SUN MAY 22 2011)
(TONIGHT THROUGH MONDAY NIGHT)
SEVERE POTENTIAL STILL APPEARS RATHER GOOD LATE THIS EVENING.  A
LINE OF STORMS WERE COMING TOGETHER AHEAD OF COLD FRONT FROM CENTRAL
WISCONSIN TO CENTRAL ILLINOIS.  THESE SHOULD HOLD TOGETHER AS A
COUPLED UPPER JET MOVES IN THIS EVENING.  THEN TOWARD MIDNIGHT A LOW
LEVEL JET APPROACHES TO HELP MAINTAIN THE STORMS.  IT APPEARS THE
HIGHEST CHANCE OF SEVERE WEATHER FOR SW LOWER MICHIGAN WILL COME
BETWEEN 8 PM AND 3 AM.  THIS TIMING ALSO COINCIDES WITH THE ARRIVAL
OF STRONGER MID LEVEL WINDS AND A SHARP THETA-E RIDGE.  SHEAR VALUES
IN THE LOWEST 1KM RAMP UP SIGNIFICANTLY AROUND 03Z OVER THE WESTERN
HALF OF THE CWA...SO WE WILL HAVE TO MAINTAIN WATCH FOR AN ISOLATED
TORNADO LATER THIS EVENING.

THE FRONT OCCLUDES AND COMES THROUGH EARLY MONDAY MORNING...HOWEVER
THERE WILL BE A SECONDARY COLD FRONT THAT WILL NOT COME THROUGH
UNTIL MONDAY EVENING.  IT APPEARS THERE WILL BE ENOUGH MOISTURE AND
LIFT LINGERING TO HAVE SCATTERED SHOWERS AND STORMS MUCH OF THE
DAY.  WITH THE SECONDARY COLD FRONT COMING THROUGH AFTER THE DAYTIME
INSTABILITY HAS BEEN ESTABLISHED...THERE COULD BE MORE STRONG TO
SEVERE STORMS OVER FAR SOUTHERN LOWER MICHIGAN.  THE RIGHT ENTRANCE
REGION OF THE JET COMES OVERHEAD DURING THE EVENING HOURS TOO WHICH
IS WHEN THE STORMS SHOULD PEAK.  THE SHOWERS AND STORMS SHOULD EXIT
THE AREA TOWARD MIDNIGHT MONDAY NIGHT AS THE FRONT PASSES.

&&

.LONG TERM...(353 PM EDT SUN MAY 22 2011)
(TUESDAY THROUGH SATURDAY)
DIFFERENCES REMAIN BETWEEN THE GFS AND ECMWF THROUGH THE LONG TERM.
SYSTEMS ARE MOVED AT A STEADY PACE FROM WEST TO EAST THROUGH THE
LONG TERM... EXCEPT FOR A LOW IN THE ECMWF PROGGED TO SLOW OR STALL
NEAR THE AREA THURSDAY INTO SATURDAY. THE GFS KEEPS THE SYSTEM
MOVEMENT MORE CONSISTENT... SO LEANED TOWARD DRIER WITH HIGH
PRESSURE OVERHEAD AS SHOWN BY THE GFS.

THIS WOULD BRING RAIN TO MICHIGAN... AND THUNDERSTORMS TO SOUTHERN
LOWER MICHIGAN... WEDNESDAY INTO WEDNESDAY NIGHT. RAIN WILL CONTINUE
ACROSS THE AREA INTO THURSDAY NIGHT. CUT TO 20 POPS FOR FRIDAY INTO
SATURDAY. WOULD REMOVE PRECIPITATION... IF IT WOULD NOT CREATE AN
ISLAND IN THE GRIDS. LEFT THE WEEKEND DRY... AS A STRONG AREA OF
HIGH PRESSURE DEPICTED IN THE GFS... KEEPS SYSTEMS TO THE NORTH OR
SOUTH OF THE REGION.

THE TEMPERATURES WILL BE AROUND TO A LITTLE BELOW NORMAL. NORMAL
HIGHS RANGE FROM AROUND 70 DEGREES TO THE MID 70S. NORMAL LOWS ARE
AROUND 50 DEGREES.

&&

.AVIATION...(631 PM EDT SUN MAY 22 2011)
VFR CONDITIONS WITH A FEW CUMULUS AND A WARM ATMOSPHERE ARE
ACCOMPANIED BY WINDS AROUND 12 KTS GUSTING INTO THE LOWER 20S OUT OF
THE SOUTH. AREAS OF THUNDERSTORMS HAVE FORMED ACROSS THE REGION. THE
MAIN THREAT FOR THUNDERSTORMS... AND POSSIBLY SEVERE STORMS... WILL
COME LATE THIS EVENING INTO TONIGHT. VISIBILITIES AND CEILINGS
SHOULD MOSTLY BE IN THEIR VFR RANGES... WITH SCATTERED MVFR
CONDITIONS AND ISOLATED IFR IN THE THUNDERSTORMS. MAY HAVE A LULL IN
THE WINDS OVERNIGHT... BUT THEY SHOULD PICK UP AGAIN BY MONDAY
AFTERNOON AS THE COLD FRONT APPROACHES WITH ADDITIONAL SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...(353 PM EDT SUN MAY 22 2011)
TOOK THE SMALL CRAFT ADVISORY DOWN FOR ALL BUT AREAS SOUTH OF SOUTH
HAVEN.  THE FAR SOUTHERN PORTION OF THE LAKE SHOULD SEE THE
STRONGEST SSW WINDS TONIGHT AS THIS AREA IS FARTHEST FROM THE
BAGGINESS OF THE LOW PRESSURE THAT WILL CROSS THE LAKE SUPERIOR
REGION.  ALTHOUGH NO SCA IS IN AFFECT BEYOND TONIGHT...IT APPEARS
THE LAKE WILL STAY SOMEWHAT CHOPPY AS COLD ADVECTION TAKES OVER LATE
MONDAY INTO TUESDAY.

&&

.HYDROLOGY...(353 PM EDT SUN MAY 22 2011)
MOST RAINFALL TOTALS SHOULD BE BETWEEN A QUARTER AND A HALF RAIN
THROUGH MONDAY EVENING.  HOWEVER...GIVEN THE CONVECTIVE NATURE OF
THE PCPN AND WITH PWAT VALUES APPROACHING AN INCH AND A HALF...SOME
LOCALIZED HEAVIER TOTALS WILL OCCUR.  BRIEF PONDING OF WATER IN
URBAN AREAS AND A JUMP IN WATER LEVELS OF SMALL CREEKS AND STREAMS
COULD OCCUR.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY THROUGH 5AM TONIGHT ST. JOESPH TO SOUTH
HAVEN.

&&

SYNOPSIS:    JK
SHORT TERM:  JK
LONG TERM:   63
AVIATION:    63
MARINE:      JK
HYDROLOGY:   JK
Hazardous weather outlook, May 22, 4:21 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
421 PM EDT SUN MAY 22 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-231045-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
421 PM EDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS SOME OF WHICH MAY BE SEVERE ARE EXPECTED THIS
EVENING INTO TONIGHT. STORMS WILL BE POSSIBLE AFTER 500 PM...WITH
THE BEST CHANCES OCCURRING AFTER 800 PM. THE STRONGEST STORMS WILL
BE CAPABLE OF PRODUCING HEAVY RAIN...CLOUD TO GROUND LIGHTNING
STRIKES...HAIL GREATER THAN ONE INCH IN DIAMETER AND WIND GUSTS IN
EXCESS OF 60 MPH. THUNDERSTORM MOVEMENT WILL BE TO THE NORTHEAST AT
40 TO 45 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY AFTERNOON AND
EVENING...ESPECIALLY SOUTHEAST OF A BENTON HARBOR TO LANSING LINE.
STORMS MONDAY AFTERNOON AND EVENING MAY REACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THIS EVENING AND TONIGHT.

LMZ844>849-231045-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
421 PM EDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

SOUTH TO SOUTHWEST WINDS TO 30 KNOTS WILL POSE A HAZARD TO
SMALLER CRAFT TONIGHT SOUTH OF SOUTH HAVEN. AREAS OF DENSE FOG WILL
BE POSSIBLE TONIGHT OUT ON THE LAKE.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON LAKE MICHIGAN
TONIGHT. STRONG WINDS...LARGE HAIL...HEAVY RAIN AND CLOUD TO WATER
LIGHTNING ARE ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE ON MONDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

DUKE JK

In the hours before

Special weather statement, May 22, 6:44 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
644 PM EDT SUN MAY 22 2011

MIZ064-071-222345-
ALLEGAN-VAN BUREN-
644 PM EDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES SOUTH OF SOUTH HAVEN...MOVING NORTHEAST
AT 40 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  KEELER...             VAN BUREN STATE PARK...
  PALISADES PARK...     COVERT...             HARTFORD...
  HAMILTON TWP...       MCDONALD...           LAWRENCE...
  DECATUR...            SOUTH HAVEN...        BANGOR...
  PORTER TWP...         LACOTA...             BREEDSVILLE...
  LAWTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

&&

LAT...LON 4207 8622 4224 8623 4224 8637 4240 8629
      4242 8628 4242 8577 4207 8576
TIME...MOT...LOC 2244Z 229DEG 36KT 4206 8628

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 4:46 AM EDTSmall Craft AdvisoryGRR41 hr
May 22, 6:44 PM EDTSpecial Weather StatementGRRVan Buren61 min
May 22, 6:54 PM EDTSevere Thunderstorm WarningGRRVan Buren56 min
May 22, 7:28 PM EDTSpecial Marine WarningGRR2 hr
May 22, 7:47 PM EDTSevere Thunderstorm WarningGRRCalhoun58 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.